Alert archive / Colorado / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Pueblo, CO

January 5, 20224 counties in Colorado

NWS Pueblo, CO issued this wind chill advisory at Jan 5, 2022, 3:55 AM MST for 4 counties in Colorado. It took effect at Jan 6, 2022, 12:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 3:55 AM MST (10:55 UTC)
In effect from
Jan 6, 2022, 12:00 AM MST
Expired
Jan 6, 2022, 11:00 AM MST
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2281 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WWUS45 KPUB 051055
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
355 AM MST Wed Jan 5 2022

COZ058-060-051900-
/O.CON.KPUB.WS.W.0001.220105T1200Z-220106T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
355 AM MST Wed Jan 5 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  13 inches. Winds gusting as high as 75 mph.

* WHERE...Western Mosquito Range and East Lake County Above 11000
  Feet and Eastern Sawatch Mountains Above 11000 Feet.

* WHEN...From 5 AM Wednesday to 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Widespread blowing
  snow could significantly reduce visibility. The cold wind 
  chills as low as 20 below zero could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ095>099-051900-
/O.NEW.KPUB.WC.Y.0002.220106T0700Z-220106T1800Z/
Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
355 AM MST Wed Jan 5 2022

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 20
  below zero.

* WHERE...Kiowa County,Las Animas Vicinity and Bent County, Lamar
  Vicinity and Prowers County and Springfield Vicinity and Baca 
  County.

* WHEN...From midnight tonight to 11 AM MST Thursday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

COZ059-051900-
/O.CON.KPUB.WW.Y.0002.220105T1200Z-220106T1800Z/
Leadville Vicinity/Lake County Below 11000 Feet-
355 AM MST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 9 
  inches. Winds gusting as high as 60 mph.

* WHERE...Lake County Below 11000 Feet including Leadville.

* WHEN...From 5 AM Wednesday to 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
5 follow-up statements
940 
WWUS45 KPUB 051851
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1151 AM MST Wed Jan 5 2022

COZ058-060-060300-
/O.CON.KPUB.WS.W.0001.000000T0000Z-220106T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
1151 AM MST Wed Jan 5 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  13 inches. Winds gusting as high as 75 mph.

* WHERE...Western Mosquito Range and East Lake County Above 
  11000 Feet and Eastern Sawatch Mountains Above 11000 Feet.

* WHEN...From 5 AM Wednesday to 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Widespread blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ059-060300-
/O.CON.KPUB.WW.Y.0002.000000T0000Z-220106T1800Z/
Leadville Vicinity/Lake County Below 11000 Feet-
1151 AM MST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 9 
  inches. Winds gusting as high as 60 mph.

* WHERE...Lake County Below 11000 Feet including Leadville.

* WHEN...From 5 AM Wednesday to 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ095>099-060300-
/O.CON.KPUB.WC.Y.0002.220106T0700Z-220106T1800Z/
Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
1151 AM MST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Kiowa County,Las Animas Vicinity and Bent County, 
  Lamar Vicinity and Prowers County and Springfield Vicinity and 
  Baca County.

* WHEN...From midnight tonight to 11 AM MST Thursday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
467 
WWUS45 KPUB 052212
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
312 PM MST Wed Jan 5 2022

COZ058-060-060615-
/O.CON.KPUB.WS.W.0001.000000T0000Z-220106T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
312 PM MST Wed Jan 5 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 11 
  inches. Winds gusting as high as 75 mph.

* WHERE...Eastern Sawatch Mountains Above 11000 Feet and Western 
  Mosquito Range/East Lake County Above 11000 Feet Counties.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Very 
  strong winds could cause extensive tree damage. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ059-060615-
/O.CON.KPUB.WW.Y.0002.000000T0000Z-220106T1800Z/
Leadville Vicinity/Lake County Below 11000 Feet-
312 PM MST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 10 inches. 
  Winds gusting as high as 55 mph.

* WHERE...Leadville Vicinity/Lake County Below 11000 Feet County.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ095>099-060615-
/O.CON.KPUB.WC.Y.0002.220106T0700Z-220106T1800Z/
Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
312 PM MST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Western Kiowa County, Las Animas Vicinity/Bent County, 
  Eastern Kiowa County, Springfield Vicinity/Baca County and 
  Lamar Vicinity/Prowers County Counties.

* WHEN...From midnight tonight to 11 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
922 
WWUS45 KPUB 060555
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1055 PM MST Wed Jan 5 2022

COZ058-060-061400-
/O.CON.KPUB.WS.W.0001.000000T0000Z-220106T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
1055 PM MST Wed Jan 5 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 9 
  inches. Winds gusting as high as 60 mph.

* WHERE...Eastern Sawatch Mountains Above 11000 Feet and Western 
  Mosquito Range/East Lake County Above 11000 Feet Counties.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Very 
  strong winds could cause extensive tree damage. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ059-061400-
/O.CON.KPUB.WW.Y.0002.000000T0000Z-220106T1800Z/
Leadville Vicinity/Lake County Below 11000 Feet-
1055 PM MST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches.
  Winds gusting as high as 50 mph.

* WHERE...Leadville Vicinity/Lake County Below 11000 Feet County.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ095>099-061400-
/O.CON.KPUB.WC.Y.0002.220106T0700Z-220106T1800Z/
Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
1055 PM MST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Kiowa County, Bent County, Prowers County and Baca 
          County.

* WHEN...From midnight tonight to 11 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
577 
WWUS45 KPUB 061052
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
352 AM MST Thu Jan 6 2022

COZ058-060-061800-
/O.CON.KPUB.WS.W.0001.000000T0000Z-220106T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
352 AM MST Thu Jan 6 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3
  inches. Winds gusting as high as 60 mph.

* WHERE...Eastern Sawatch Mountains Above 11000 Feet and Western
  Mosquito Range, East Lake County Above 11000 Feet.

* WHEN...Until 11 AM MST Today.

* IMPACTS...Plan on slippery road conditions. Widespread blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the morning commute. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ059-061800-
/O.CON.KPUB.WW.Y.0002.000000T0000Z-220106T1800Z/
Leadville Vicinity/Lake County Below 11000 Feet-
352 AM MST Thu Jan 6 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of around an inch. Winds
  gusting as high as 50 mph.

* WHERE...Leadville Vicinity and Lake County Below 11000 Feet 
  County.

* WHEN...Until 11 AM MST Today.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ095>099-061800-
/O.CON.KPUB.WC.Y.0002.000000T0000Z-220106T1800Z/
Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
352 AM MST Thu Jan 6 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Kiowa, Bent, Prowers and Baca Counties.

* WHEN...Until 11 AM MST Today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
260 
WWUS45 KPUB 061752
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1052 AM MST Thu Jan 6 2022

COZ058-060-061900-
/O.EXP.KPUB.WS.W.0001.000000T0000Z-220106T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
1052 AM MST Thu Jan 6 2022

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Snow coverage and intensity will begin to decrease across the 
central mountains, therefore the warning will be allowed to 
expire.

$$

COZ059-061900-
/O.EXP.KPUB.WW.Y.0002.000000T0000Z-220106T1800Z/
Leadville Vicinity/Lake County Below 11000 Feet-
1052 AM MST Thu Jan 6 2022

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

Snow coverage and intensity will begin to decrease across the 
northern Arkansas River Valley area, therefore the advisory will 
be allowed to expire.

$$

COZ095>099-061900-
/O.EXP.KPUB.WC.Y.0002.000000T0000Z-220106T1800Z/
Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
1052 AM MST Thu Jan 6 2022

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

Temperatures and wind chills have warmed above advisory criteria,
therefore the advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 10:29 PM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Jan 4, 10:29 PM MST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1029 PM MST Tue Jan 4 2022

.UPDATE...
Issued at 510 PM MST Tue Jan 4 2022

Updated to end high wind warning, with damaging winds no longer
anticipated. With that said, west winds of 20 to 30 mph with
gusts of 50 to 60 mph, strongest over the higher terrain, will
slowly diminish through the evening hours.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 254 PM MST Tue Jan 4 2022

...Another Windy Day Tomorrow, With Arctic Air Moving In By Late
Afternoon...

Currently...

Windy conditions prevailed over some regions of the forecast area
this afternoon, mainly in the typically wind prone areas in El Paso,
eastern Fremont, Pueblo counties. Wins were generally in the 20 to
30 knt range with gusts in the 40s. It was also windy across the
southern sections of the central mtns. Over the remainder of the
region, including most of the plains, the San Luis Valley (SLV), and
the southwest mtns, winds were relatively light.

Except for passing bands of cirrus, skies were clear over most of
the region. However, cloudiness was more prevalent along the divide,
especially the central mtns.

Rest of Today...

Winds in wind prone area are gradually expected to weaken over the
area, especially lower elevations towards sunset. However winds will
likely keep up through the evening hours over the higher elevations
of the central and southern mtns, and the Pikes Peak region. Given
this, will allow the high wind warning which is in effect for a few
parts of the region to expire at 00 UTC (5 pm) this evening.

Tonight...

Only areas of windy conditions will be mtn top region, excluding the
SW mtns. Snow will begin to ramp up across the central mtns, with
the brunt of it generally north of Cottonwood Pass. Otherwise,
anticipate a cold night across the fcst area, with lows in the 20s
along the I-25 corridor and 10s over the far eastern plains. The SLV
should once again see single digit values while the remainder of the
higher terrains will see mostly tens, with single digits mtn top
levels.

Tomorrow...

Another windy day is anticipated over the entire region. Tomorrows
wind event will likely be more widespread than todays as all of the
fcst area will likely see breezy to very windy conditions. There is
some uncertainty regarding how windy it will get as the HRRR wants
to bring in some very strong winds across the Ramparts/Pikes Peak
and brings some of these stronger gusty down into NW Pueblo county.
The Sangre and the top of the Wets also are fcst to see some winds
above hurricane force. However, other guidance is not a strong as
the HRRR. For now, I have it quite windy in these area, but not as
strong at the HRRR fcst. Over the remainder of the region, it will
be quite breezy to windy, with gusts in teh 25 to 35 knt range over
the remainder of the plains and SLV, and 35 to 50 knts the rest of
the mtns.

Snow will be falling across the central mtns, and as discussed
above, it is going to be quite windy. Winter weather highlights are
in effect for the central mtns along with the lower elevations of
Lake County. Several additional inches of wind blown snow are near
certain.

By mid to late afternoon, a strong arctic front is going to push
south of the Palmer Divide and this will bring in much colder air
into the region. Snow showers will be possible over northern El Paso
county by rush hour, and travel may become more cumbersome for those
commuters on I-25 going across the I-25 Gap Project. Before the
front goes by, we should see max temps in the 40s to M50s across the
plains, with the warmest temps over the southern I-25 corridor
region. \/Hodanish

.LONG TERM...(Wednesday night through Tuesday)
Issued at 254 PM MST Tue Jan 4 2022

...Key Messages

- Snow continuing Wednesday night into Thursday mainly across the
central mountains.

- Chances for light snow remain Wednesday night across the Palmer
Divide and areas east/southeast into Kiowa county.

- Gusty northerly winds and much colder air arrive Wednesday night,
with area wide subzero wind chills appearing likely across the
plains.

- Additional light snow chances this Saturday and Saturday night
across the higher elevations and adjacent locations...

Strong mid/upper jet along with more energetic flow anticipated to
slide southeast into the region at the start of the period, while a
strong cold front ushers in a much colder air mass. This should
allow some increases in snow intensity across the central mountains,
with moderate to occasionally heavy snow expected Wednesday night.
Snow amounts during this time have been slightly increased, with the
Winter Storm Warnings and Advisory across the central mountains and
Lake county still warranted. As the stronger ascent shifts east
Thursday morning, anticipate snow intensity to weaken with much of
the impactful snow ending by around midday.

The arrival of the cold front is anticipated right around the start
of the period, with strong CAA expected through the evening. The
arrival of this front across the plains will be noted by this much
colder air, but also with strong northerly winds. Made some
adjustments but may still be a little light on the winds, especially
during FROPA. Current forecast has winds gusting to around 45 mph,
but could easily see gusts briefly higher, up to around 55 mph in
the evening. In the wake of this front, increasing large scale
ascent along with upslope flow and some other mesoscale forcing will
support developing snow along the Palmer Divide and areas to the
east/southeast into Kiowa county Wednesday evening/night. This
continues to look like only a period of light snow with minor
amounts up to around an inch, maybe two. Potential for heavier snow
remains just to the north though, and will continue to closely
monitor later trends. Lastly, cold temperatures with low wind chills
are appearing likely across the plains Wednesday night into Thursday
morning. These low temps with strong northerly winds will support
area wide subzero wind chills across the plains, with the lowest
expected over the far eastern plains. This could easily change
though, with further refinements to the winds and low temps expected
with later updates.

Cold air mass quickly retreats Thursday with warming temps expected
during the day and even into the night, as westerly flow remains in
place. Given the cold start, retreating air mass, and expected
setup, many locations will likely observe their forecast highs
during the evening. Above normal temperatures will return at the
start of the weekend, before another system moves across the region
on Saturday. Snow expected across the central mountains, with some
potential for precip across the eastern mountains and plains, though
confidence is low at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1021 PM MST Tue Jan 4 2022

VFR is currently expected at KALS, KCOS, and KPUB over the next 24
hours.

KALS: Low-end chance for fog near the terminal tonight, due to the
partially melted snow from today. Confidence is currently too low
to include in the TAF, but the chance is non-zero. Gusty south
winds will set in tomorrow afternoon, along with increasing mid to
high-level clouds.

KCOS: Northwest winds will weaken overnight, before strong gusty
winds will set in from the south, before turning northwest and
increasing through the end of the forecast period. There is also a
low chance at some snow showers in the vicinity late tomorrow
afternoon. Confidence still too low to include, but may be added
in future updates. Mid-level clouds will also increase through
the period.

KPUB: Winds will lighten tonight before gusty northwest winds move
in tomorrow afternoon. High-level clouds will also increase
through the period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 5 AM Wednesday to 11 AM MST
Thursday for COZ059.

Winter Storm Warning from 5 AM Wednesday to 11 AM MST Thursday
for COZ058-060.

&&

UPDATE...MW
SHORT TERM...HODANISH
LONG TERM...RODRIGUEZ
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jan 4, 8:56 PM MST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
856 PM MST Tue Jan 4 2022

COZ058>089-093>099-060400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
856 PM MST Tue Jan 4 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Westerly winds of 20 to 30 mph, gusting to 40 to 50 mph, will
diminish somewhat through the overnight hours for areas over and
near the higher terrain, with winds expected to increase again
over the higher terrain into early Thursday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A storm system will bring snow to the Central Mountains Wednesday
into Thursday. Snow accumulations of 4 to 9 inches are possible,
mainly north of Cottonwood Pass. Gusty winds will likely produce
considerable drifting and blowing snow. Light snow may be possible
Wednesday night into Thursday morning, from the Palmer Divide,
southeast across the Plains. Up to an inch may be possible north
of Highway 50. Extremely cold air will arrive Wednesday night into
Thursday morning, with temperatures near zero, and widespread
wind chill readings near 15 below zero.

Another upper storm system will impact the area over the weekend.
More mountain snowfall is expected, mainly for the La Garita
Range, north into the Central Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed for the rest of tonight.

23/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 11:47 AM MSTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more8 hr

Nearby

Wind Chill Advisories in Colorado, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.